U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

will having syncope affect a military job prospects?

2 doctor answers3 doctors weighed in
Dr. LUIS IRIZARRY
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Need to know the cause syncope. Was it respiratory arrest, heart condition, seizure, head trauma? If so then you may have restriction or not able to join military. If it was car accident without complication then you maybe ok. Medical officer may need to review your case.
Dr. Heidi Fowler
Psychiatry 25 years experience
Most likely: Recurrent syncopal episodes would be very problematic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 39-year-old member asked:

What is micturital syncope?

2 doctor answers4 doctors weighed in
Dr. Joseph Roosth
Internal Medicine 35 years experience
Vagus Nerve: In order to emply one's bladder, one has to tighten up the abdominal muscles to increase the pressure surrounding the bladder. This process results in increased stimulation of the vagus nerve or tenth cranial nerve, which incidentally slows the heart rate. Sudden drops in the heart rate and blood pressure then cause susceptible people to pass out or have syncope.
A 34-year-old member asked:

Why do some people pass out while on a dialysis machine?

2 doctor answers5 doctors weighed in
Dr. Kevin Griffiths
Specializes in Nephrology and Dialysis
Low Blood Pressure: Unfortunately, dialysis is an exchange of blood between the patient and the hemodialysis machine. At certain times, too much blood can be taken from a patient that leads to an acute drop in blood pressure. This decrease in blood pressure likely leads to some people passing out while on the hemo-dilaysis machine.
PA
A 31-year-old member asked:

After eating I get really hot and sweaty and I feel like I am going to pass out. It has been going on for a few months but lately it has been gettin?

2 doctor answers9 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
Get it examined...: The symptoms you are describing can be from a few different causes and should be further evaluated by your physician...As some of them can be severe. My watch words are always "anything lasting more than 5 days" should be checked out certainly apply to your question.
NC
A 30-year-old member asked:

Can having diarreah make you pass out?

1 doctor answer8 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
Dehydration: Dehydration and electrolyte (mineral) loss can cause those symptoms. Treatment requires rehydration with the proper fluids and electrolytes.
A 45-year-old member asked:

Neurocardiac syncope, what is cause, cure?

1 doctor answer3 doctors weighed in
Dr. Mark Landers
Cardiac Electrophysiology 31 years experience
Syncope: Neurocardiogenic syncope is complex. Stand up-blood rushes to feet increase Adrenalin causes heart rate/pressure to increase to maintain bp. Brain misinterprets and sends signal to stop adrenalin. Heart rate slows and blood vessels dilate causing BP to fall and pass out. Can also be caused by pain/urinating/stress. Usually maintain hydration/salt and avoid triggering factors. See md.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 20, 2013

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.